I get a yeast infection everytime I take antibiotics. My partner and I had intercourse about three days ago. I noticed yesterday that I have developed the symptoms of a yeast infection. My partner is taking antibiotics that he received from his dentist. Is it possible to develop a yeast infection through your partners sperm if he is taking antibiotics?
Actually, this may occur because seminal fluid has been shown to encourage the spore form of candida to grow into the hyphal stem form. The hyphal phase of candida growth has been suggested to be the more active phase for invasion of the vaginal wall by the yeast. Sperm may also prevent the vaginal policemen, the white blood cells, from adequately fighting off yeast.
Yeast infection is not considered a sexually transmitted disease. But there is a strong association between yeast and other STDs, such as chlamydia. So yeast is considered sexually associated.
In cases where the woman has repeated yeast infections, especially just after sex, a culture of the man's ejaculate may be helpful. This can be done at home after intercourse (the man should use a condom to collect the ejaculate). Alternatively, the man can produce an ejaculate in a container. A cotton swab is dipped into the semen in the condom and then placed in yeast culture broth the woman has been given at the clinician's office. She can return the culture the next day. Culturing the penis will not give helpful information, since it is the seminal vesicles where the yeast may reside. If a man has yeast in the seminal vesicles, he will not have any symptoms but he will need oral treatment to clear the yeast.
Cant comment on the antibiotic element...however I've had a long ongoing problem where if I ejaculate inside of a woman, she is likely to get a yeast infection. Several docs have said that cant be possible yet enough women have gotten infections after being with me to have me convinced that my ejaculate is causing it. So I'm on a quest as well to get to the bottom of this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.